Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 6:15 PM EDT for 6 counties in Indiana. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:15 PM EDT (22:15 UTC)
- Expired
- May 23, 2011, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:20 PM EDT | TSTM WND GST 60 | Knightstown, IN | |
| May 23, 6:20 PM EDT | TSTM WND GST 70 | 4 Nw Carthage, IN | A LARGE PINE TREE WAS REPORTED DOWN AS WELL. |
| May 23, 6:30 PM EDT | TSTM WND DMG | Knightstown, IN | AN EIGHT INCH DIAMETER TREE BRANCH WAS REPORTED DOWN ON A CAR. |
| May 23, 6:31 PM EDT | TSTM WND GST 50 | Anderson, IN | |
| May 23, 6:34 PM EDT | TSTM WND GST 70 | 8 Wnw Muncie, IN | |
| May 23, 6:47 PM EDT | TSTM WND GST 70 | 7 Wnw Muncie, IN | TIME ESTIMATED FROM RADAR AND NEARBY ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS53 KIND 232215
SVRIND
INC035-057-059-065-095-139-232300-
/O.NEW.KIND.SV.W.0130.110523T2215Z-110523T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
EASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
MADISON COUNTY IN CENTRAL INDIANA...
EXTREME NORTHERN RUSH COUNTY IN CENTRAL INDIANA...
* UNTIL 700 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
TIPTON TO 10 MILES SOUTHEAST OF BEECH GROVE...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INGALLS AND GREENFIELD AROUND 620 PM EDT...
FRANKTON...PENDLETON AND EDGEWOOD AROUND 625 PM EDT...
WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS AND ANDERSON AROUND 630 PM
EDT...
WILKINSON AND MARKLEVILLE AROUND 635 PM EDT...
SHIRLEY...MIDDLETOWN AND KNIGHTSTOWN AROUND 640 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3979 8524 3976 8591 3993 8592 4019 8606
4031 8524
TIME...MOT...LOC 2214Z 270DEG 35KT 4022 8590 3966 8587
WIND...HAIL 70MPH 1.00IN
$$
HOMANN/TUCEK2 follow-up statements
413
WWUS53 KIND 232232
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT MON MAY 23 2011
INC057-232241-
/O.CAN.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
HAMILTON-
632 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3979 8524 3977 8580 3993 8584 4022 8585
4031 8524
TIME...MOT...LOC 2231Z 270DEG 35KT 4022 8568 3966 8566
$$
INC035-059-065-095-139-232300-
/O.CON.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
DELAWARE-HANCOCK-HENRY-MADISON-RUSH-
632 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...NORTHEASTERN HANCOCK...HENRY...SOUTHERN MADISON AND
EXTREME NORTHERN RUSH COUNTIES UNTIL 700 PM EDT...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALEXANDRIA TO 10 MILES SOUTHEAST
OF GREENFIELD...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MIDDLETOWN...KNIGHTSTOWN AND DALEVILLE AROUND 640 PM EDT...
YORKTOWN AND GREENSBORO AROUND 645 PM EDT...
BALL STATE UNIVERSITY AND SPICELAND AROUND 650 PM EDT...
SPRINGPORT...NEW CASTLE AND MUNCIE AROUND 655 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3979 8524 3977 8580 3993 8584 4022 8585
4031 8524
TIME...MOT...LOC 2231Z 270DEG 35KT 4022 8568 3966 8566
WIND...HAIL 70MPH 1.00IN
$$
HOMANN/TUCEK319
WWUS53 KIND 232248
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT MON MAY 23 2011
INC059-095-232257-
/O.CAN.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
HANCOCK-MADISON-
648 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHERN MADISON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3979 8557 4026 8557 4031 8524 3979 8525
3979 8537
TIME...MOT...LOC 2247Z 270DEG 35KT 4013 8547 3957 8547
$$
INC035-065-232300-
/O.CON.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
DELAWARE-HENRY-
648 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE AND HENRY COUNTIES UNTIL 700 PM EDT...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MUNCIE TO 5
MILES SOUTHWEST OF RUSHVILLE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMIT LAKE STATE PARK...MUNCIE AND NEW CASTLE AROUND 655 PM EDT...
PRAIRIE CREEK RESERVOIR...STRAUGHN AND SELMA AROUND 700 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3979 8557 4026 8557 4031 8524 3979 8525
3979 8537
TIME...MOT...LOC 2247Z 270DEG 35KT 4013 8547 3957 8547
WIND...HAIL 70MPH 1.00IN
$$
HOMANN/TUCEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 23, 4:30 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 PM EDT MON MAY 23 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH A FRONTAL BOUNDARY AND SEVERAL UPPER DISTURBANCES MOVING ACROSS CENTRAL INDIANA KEEPING CHANCES FOR THUNDERSTORMS AND SOME SEVERE WEATHER IN THE FORECAST. TEMPERATURES WILL START OUT ABOVE AVERAGE BUT THURSDAY THROUGH SATURDAY SHOULD RUN BELOW AVERAGE BEFORE RECOVERING SUNDAY. SEVERE WEATHER CHANCES WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT AND SPREAD ACROSS THE AREA AGAIN ON WEDNESDAY AFTERNOON AND EVENING. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... FORECAST FOCUS IS ON POPS AND SEVERE POTENTIAL. INSTABILITY CONTINUES TO BUILD ACROSS THE AREA AND CUMULUS ARE STARTING TO FORM ACROSS THE AREA. CONVECTIVE TEMPERATURES ARE BEING REACHED AND THE CAP HAS PRETTY MUCH ERODED SO COULD SEE DEVELOPMENT OF POP UP THUNDERSTORMS AT ANY TIME. ALSO A LINE OF STORMS CURRENTLY MOVING ACROSS ILLINOIS SHOULD BE REACHING THE STATE BORDER AROUND 4 PM OR SO...AND THE COMBINATION OF THIS ACTIVITY HAS PROMPTED A SEVERE THUNDERSTORM WATCH FOR THE AREA. LOW LEVEL JET SHOULD BE RAMPING UP ACROSS EASTERN PARTS OF THE AREA OVER THE NEXT FEW HOURS AND HELP WITH STORM ORGANIZATION THROUGH EARLY IN THE TONIGHT PERIOD BEFORE MOVING EAST. FEEL THAT SEVERE THREAT WILL BE GREATEST FROM THE HOURS OF 4 TO 10 PM. WITH THE GREAT INSTABILITY AND SOME SHEAR BUT LITTLE IN THE WAY OF LOW LEVEL DIRECTIONAL SHEAR...THE GREATEST THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A COOL FRONT SHOULD MOVE THROUGH THE AREA DURING THE OVERNIGHT HOURS AND STALL SOMEWHERE NEAR OR NORTH OF THE OHIO RIVER NEAR DAYBREAK AND THIS WILL KEEP LIKELY THUNDERSTORMS IN THE FORECAST OVERNIGHT AFTER THE SEVERE THREAT HAS WEAKENED. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FORECAST FOCUS IS ON POPS AND CHANCES FOR SEVERE WEATHER. WITH THE FRONT STALLED SOMEWHERE NORTH OF THE OHIO RIVER AND SOUTH OF I 70 AND A SHORTWAVE MOVING ALONG IT WILL KEEP LIKELY THUNDERSTORMS GOING ALONG AND SOUTH OF I 70 FOR TUESDAY. NORTH OF THIS WILL TAPER TO CHANCE POPS. TUESDAY NIGHT LOOKS LIKE SOME WEAK RIDGING OVER THE AREA SO EVEN WITH THE FRONT COULD SEE A BRIEF LULL IN ACTIVITY...THUS KEPT ONLY CHANCE POPS GOING. ON WEDNESDAY THE FRONT WILL MOVE NORTH THROUGH THE AREA AS A WARM FRONT AND A GREAT GULF MOISTURE FEED GETS ESTABLISHED. 40+ KT LOW LEVEL JET WILL BE POINTED AT INDIANA AND THE AREA IS ALSO IN A FAVORABLE POSITION WITH THE COUPLED UPPER JET. THE BEST CONDITIONS WILL BE DURING THE AFTERNOON AND EVENING HOURS. THUS LIKELY THUNDERSTORMS FORECAST AND IN TOTAL AGREEMENT WITH A WIDESPREAD RISK FOR SEVERE STORMS. WITH THE WARM FRONT MOVING THROUGH AND ENHANCING LOW LEVEL HELICITY THIS COULD INCLUDE SOME RISK FOR TORNADOES AS WELL. AS FAR AS TEMPERATURES ARE CONCERNED...GENERALLY LEANED ON THE WARMER MAV NUMBERS FOR HIGHS AS THESE FIT BETTER WITH FRONTAL PLACEMENT AND WARM ADVECTION ON THE SOUTHERLY WINDS. LOWS WERE IN GOOD AGREEMENT AND USED A BLEND. A NOTE ON HYDROLOGY...WITH THE FRONT SETTING UP ACROSS THE AREA AND CONTINUED CHANCES FOR STORMS AS WELL AS A GOOD GULF MOISTURE FEED...WILL PROBABLY CAUSE AT LEAST LOWLAND FLOODING AND COULD WIND UP HAVING AN EVEN GREATER IMPACT ON AREA RIVERS. AT THIS TIME FORECASTING AROUND 3 INCHES NORTH TO 4 INCHES SOUTH BASED ON HPC NUMBERS AND MODEL CONSENSUS THROUGH 5 DAYS. && .LONG TERM /THURSDAY THROUGH MONDAY/... LONG TERM MODELS SHOWING SOME DISAGREEMENT OVER THE TIMING OF THE MOVEMENT OF THE UPPER PATTERN BY THURSDAY NIGHT WITH THE GFS AND GEFS BEING FASTER THAN THE ECMWF AND ITS ENSEMBLES. WITH TELECONNECTION PATTERNS FAVORING A TROUGH OVER THE EASTERN US AND A RIDGE OVER THE WEST WILL FAVOR THE SLOWER ECM THAT RETAINS THIS SOLUTION. ACTIVE PATTERN SHOULD CONTINUE THROUGH THURSDAY NIGHT AS AN UPPER LOW AND SURFACE LOW TREK ACROSS CENTRAL INDIANA. A BRIEF PERIOD OF WEAK RIDGING COULD KEEP THINGS A LITTLE DRIER ON FRIDAY AND PERHAPS INTO FRIDAY NIGHT SO DROPPED TO SLIGHT CHANCE POPS FOR FRIDAY AND KEPT LOW CHANCE GOING FOR FRIDAY NIGHT. REMOVED THUNDER FOR THESE TIMES AS IT APPEARS THERE WILL BE NO INSTABILITY AVAILABLE. KEPT A CHANCE GOING FOR SATURDAY WITH A WEAK WAVE MOVING THROUGH AND ADDED A SLIGHT CHANCE FOR SATURDAY NIGHT AND SUNDAY WITH THE ECM SHOWING ANOTHER FRONT STARTING TO SET UP ACROSS THE AREA AND TROUGHINESS OVERHEAD. TEMPERATURES LOOK NEAR OR BELOW NORMAL THROUGH THE PERIOD. && .AVIATION.../DISCUSSION FOR 232100Z TAF UPDATE/... SQUALL LINE IMPACTING KHUF AT THIS TIME...AND EXPECTED TO IMPACT BOTH KIND AND KBMG BETWEEN 21Z AND 22Z. WIND GUSTS TO 40-50KTS HAVE BEEN REPORTED ALONG THE SQUALL LINE...AND DEPENDING ON TRENDS...MAY MAKE ADDITIONAL UPDATES TO TEMPO GROUPS. ADDITIONAL DEVELOPING CONVECTION AHEAD OF THE FRONT OVER NORTH CENTRAL INDIANA LIKELY TO IMPACT KLAF OVER THE NEXT SEVERAL HOURS AS WELL. 18Z TAF DISCUSSION FOLLOWS. VFR EXPECTED AWAY FROM THUNDERSTORMS THROUGH TODAY AND MUCH OF TONIGHT. HOWEVER...WINDS WILL DROP OFF ENOUGH FOR SOME MVFR FOG AFTER 09Z. ALSO...COLD FRONT IS EXPECTED TO DROP SOUTH/SOUTHEAST ACROSS CENTRAL INDIANA BY TOMORROW MORNING AND THEN BECOME QUASI- STATIONARY. CONFIDENCE LEVEL ON FRONTAL POSITION IS LOW WITH MODEL FLIP FLOPPING...BUT WILL ESTIMATE IT WILL REACH LAF AROUND 12Z...IND AND HUF AROUND 18Z AND BMG AROUND 00Z. COULD ALSO SEE SOME POST-FRONTAL MVFR CEILINGS TUESDAY. BUFKIT AND OBSERVATIONS SUGGEST SOUTHWEST WINDS NEAR 20 KNOTS WITH GUSTS TO 30 KNOTS. SURFACE PRESSURE GRADIENT WILL LOOSEN TONIGHT WHICH SHOULD AS MENTIONED ALLOW WINDS TO BECOME LIGHT AND MVFR FOG TO FORM AFTER 09Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...MK/RYAN
Hazardous weather outlook, May 23, 3:42 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT MON MAY 23 2011 INZ051>053-060>065-067>072-241945- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 342 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL INDIANA. THERE IS A SLIGHT RISK THESE STORMS WILL BE SEVERE. DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREAT FROM THESE STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY. IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND WEDNESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-054>057-241945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- 342 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. IN ADDITION ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL INDIANA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON TUESDAY...HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY. IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND WEDNESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, May 23, 5:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 SW DARLINGTON 40.10N 86.79W
05/23/2011 E65 MPH MONTGOMERY IN AMATEUR RADIO
MULTIPLE TREES DOWN ON COUNTY ROAD 625 EAST...ONE MILE
SOUTH OF HWY 47.
&&
MRDLocal storm report, May 23, 5:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 6 W INDIANAPOLIS 39.78N 86.26W
05/23/2011 M0.88 INCH MARION IN TRAINED SPOTTER
COCORAHS REPORT OF NICKEL SIZED HAIL.
&&
MRDLocal storm report, May 23, 5:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST BARGERSVILLE 39.52N 86.17W
05/23/2011 M51 MPH JOHNSON IN AMATEUR RADIO
PEA SIZED HAIL ALSO REPORTED.
&&
MRDLocal storm report, May 23, 5:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
559 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 N NASHVILLE 39.23N 86.24W
05/23/2011 BROWN IN AMATEUR RADIO
TWO FOOT DIAMETER TREE DOWNED.
&&
MRDLocal storm report, May 23, 6:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO CORTLAND 38.97N 85.96W
05/23/2011 JACKSON IN FIRE DEPT/RESCUE
REPORT OF A POULTRY BARN DESTROYED NEAR CORTLAND.
&&
MRDLocal storm report, May 23, 6:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 N SEYMOUR 39.03N 85.89W
05/23/2011 JACKSON IN FIRE DEPT/RESCUE
LARGE LIMBS AND SMALL TREES REPORTED DOWN.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Special Weather Statement | IND | Howard | 35 min |
| May 23, 12:03 AM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 42 min |
| May 23, 1:10 AM EDT | Special Weather Statement | IND | Lawrence | 35 min |
| May 23, 2:09 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 36 min |
| May 23, 3:04 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 26 min |
| May 23, 3:50 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan, Vigo | 40 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 24 min |
| May 23, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 2 more | 48 min |
| May 23, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 35 min |
| May 23, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 39 min |
| May 23, 4:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 37 min |
| May 23, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Brown, Lawrence, Monroe, Morgan, Owen | 24 min |
| May 23, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more | 50 min |
| May 23, 5:30 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
| May 23, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 31 min |
| May 23, 5:45 PM EDT | Tornado Warning | IND | Hancock, Johnson, Shelby | 45 min |
| May 23, 5:56 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| May 23, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Hancock, Jackson, Jennings, Rush and 1 more | 44 min |
| May 23, 6:08 PM EDT | Tornado Warning | IND | Jennings | 18 min |
| May 23, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.